| Model Number |
BEA22-90/I20-30 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Puncture/Hole (1504); Improper or Incorrect Procedure or Method (2017); Device-Device Incompatibility (2919)
| Health Effect - Clinical Codes |
Ruptured Aneurysm (4436); Clinical Endoleak (4843)
| Date of Event |
04/07/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal aortic extension along with a bare stent (non-endologix) that was also implanted in the external iliac artery (eia) stenosed area.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately five (5) years post initial procedure the patient was taken to the hospital by an ambulance due to aaa rupture.The cause of the ruptured aneurysm was a type 3b endoleak at the bifurcation of the afx2 stent graft.The physician elected to treat the patient with an afx2 bifurcated stent graft.An afx2 delivery system was inserted through a dryseal (non-endologix) 18fr introducer sheath and resistance was felt when advancing the inner-core and unable to deliver to the aorta due to calcification bilaterally in the iliac artery limbs.The physician removed the afx2 from the patient's body.It was found that the tip of afx2 stent graft was slightly coming out from the delivery system sheath, and the red cover was slightly torn.The dryseal introducer sheath was exchanged with an afx introducer sheath, and the same afx2 was re-inserted into the body; however, the exposed stent portion got stuck and was unable to be advanced.The afx2 delivery system was removed from the patient's body.Another afx2 delivery system was inserted and successfully implanted.The final angiogram showed no endoleaks and the procedure was completed.
Additional Manufacturer Narrative
The device involved in this event was not returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status showed no endoleaks and the procedure was completed.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: medical device problem code: remove code 2017.H6: result code: remove code 3233.H6: conclusion code: remove code 11.